MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)

BECTON DICKINSON, S.A. BD PHASEAL OPTIMA; BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Catalog Number 515628
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Event details: it was reported that the drug started leaking out while puncturing the spike during preparation of docetaxel.The infusion bag is a saline solution from kosha.The injector (containing docetaxel) when it was being prepared is also enclosed.
 
Additional Manufacturer Narrative
Device evaluation one iv bag assembled with a spike connector was provided to our quality team for evaluation.Upon evaluation it was noted that the stopper of the iv bag is torn.Dimensional testing was performed and identified that the spike diameter is too large for use with this iv bag.All products undergo visual and functional inspections throughout the manufacturing process to ensure device quality and performance, including verification that all critical dimensions meet specification.A device history review was conducted for lot 2507506, and no deviations or nonconformances related to the reported concern were identified.All records confirmed the product the meets required specifications, with no issues noted.While our investigation verifies that the product is manufactured to approved specifications, bd has identified a potential trend associated with this concern.It has been observed that the diameter of the c180 o spike can sometimes be larger than the ports of certain iv bags, resulting in higher insertion force and potential displacement of the stopper.A project has been initiated to further investigate and address this issue.

Brand Name
BD PHASEAL OPTIMA
Common Device Name
BD PHASEAL¿ OPTIMA SPIKE SET (C180-O)
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24233588
Report Number3003152976-2026-00032
Device Sequence Number18385311
Product Code ONB
UDI-Device Identifier00382905156281
UDI-Public(01)00382905156281(11)250721(17)270630(10)2507506
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K250059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515628
Device Lot Number2507506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown